MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955610
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided by the hospital, the patient was insufflated to a pressure of 8 which is less than the normal amount of 12 or higher, the port was placed extremely lateral to the midline and the surgeon did not put the introducer tool in under camera vision.The information as provided, indicates that the patient adverse event was due to a use related incident and not related to a malfunction of the device.Per the instructions-for-use the user should "deliver the device through the trocar under sufficient visualization of the device and the surrounding anatomy." a review of the manufacturing records was performed and found that the lot was manufactured to specification.Discarded.
 
Event or Problem Description
It was reported that on (b)(6) 2020 during a difficult laparoscopic hernia repair with a bard ventralight st w/ echo ps, they were expecting to repair one hernia but found there were many.The bard mesh was going to be used across the multiple hernias.It was reported that the obturator device (introducer tool provided with the echo ps) penetrated the bowel on mesh insertion.Due to contamination in the area the ventralight st mesh was removed and a phasix mesh was used for repair of the hernias.The surgeon then performed a bowl anastomosis.As reported the abdominal pressure gas was up to 8, when normally this is done at 12 or higher, the port was placed extremely lateral from the midline and the surgeon did not put the introducer tool in under camera vision.The hospital is investigating the event and have not claimed the device is at fault.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9801735
Report Number1213643-2020-02154
Device Sequence Number778473
Product Code FTL
UDI-Device Identifier00801741031748
UDI-Public(01)00801741031748
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Catalogue Number5955610
Device Lot NumberHUCT0871
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;